Alert archive / Missouri / Tornado Warnings in 2025
Tornado Warning 48, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 30, 2025, 6:42 PM CDT for Mississippi County, New Madrid County, Missouri; Carlisle County, Kentucky. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2025, 6:42 PM CDT (23:42 UTC)
- Expired
- Mar 30, 2025, 7:13 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Carlisle County, KY, Mississippi County, MO, New Madrid County, MO
The radar
The Paducah radar (KPAH), 53 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 6:57 PM CDT | HAIL 1.25 | 2 W Anniston, MO | Report from mPING: Half Dollar (1.25 in.). |
| Mar 30, 6:57 PM CDT | HAIL 1.25 | 2 W Anniston, MO | Report from mPING: Half Dollar (1.25 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 2:35 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 256 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
404
WFUS53 KPAH 302342
TORPAH
KYC039-MOC133-143-310030-
/O.NEW.KPAH.TO.W.0048.250330T2342Z-250331T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
642 PM CDT Sun Mar 30 2025
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Southwestern Carlisle County in western Kentucky...
Central Mississippi County in southeastern Missouri...
Northeastern New Madrid County in southeastern Missouri...
* Until 730 PM CDT.
* At 641 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Matthews, or 8 miles south of Sikeston, moving
east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
East Prairie around 645 PM CDT.
Anniston around 650 PM CDT.
Charleston around 655 PM CDT.
Wyatt around 705 PM CDT.
Other locations impacted by this tornadic thunderstorm include Wilson
City.
This includes the following highways...
Interstate 57 in Missouri between Mile Markers 9 and 15.
Interstate 55 between Mile Markers 55 and 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3681 8962 3699 8919 3697 8918 3680 8910
3679 8912 3676 8912 3675 8913 3676 8917
3674 8920 3670 8956
TIME...MOT...LOC 2341Z 251DEG 29KT 3675 8955
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Diegan2 follow-up statements
183
WWUS53 KPAH 310002
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
702 PM CDT Sun Mar 30 2025
MOC143-310011-
/O.CAN.KPAH.TO.W.0048.000000T0000Z-250331T0030Z/
New Madrid MO-
702 PM CDT Sun Mar 30 2025
...THE TORNADO WARNING FOR NORTHEASTERN NEW MADRID COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for western
Kentucky...and southeastern Missouri.
&&
LAT...LON 3673 8940 3675 8943 3676 8943 3677 8944
3683 8947 3695 8917 3680 8910 3679 8912
3676 8912 3675 8913 3676 8917 3674 8920
TIME...MOT...LOC 0001Z 251DEG 29KT 3680 8935
$$
KYC039-MOC133-310030-
/O.CON.KPAH.TO.W.0048.000000T0000Z-250331T0030Z/
Carlisle KY-Mississippi MO-
702 PM CDT Sun Mar 30 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHWESTERN CARLISLE AND CENTRAL MISSISSIPPI COUNTIES...
At 701 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Anniston, or over East Prairie, moving east at 35
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Wyatt and Anniston around 705 PM CDT.
Other locations impacted by this tornadic thunderstorm include Wilson
City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3673 8940 3675 8943 3676 8943 3677 8944
3683 8947 3695 8917 3680 8910 3679 8912
3676 8912 3675 8913 3676 8917 3674 8920
TIME...MOT...LOC 0001Z 251DEG 29KT 3680 8935
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Diegan686
WWUS53 KPAH 310013
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
713 PM CDT Sun Mar 30 2025
KYC039-MOC133-310023-
/O.CAN.KPAH.TO.W.0048.000000T0000Z-250331T0030Z/
Carlisle KY-Mississippi MO-
713 PM CDT Sun Mar 30 2025
...THE TORNADO WARNING FOR SOUTHWESTERN CARLISLE AND CENTRAL
MISSISSIPPI COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 1100 PM CDT for western
Kentucky...and southeastern Missouri.
&&
LAT...LON 3673 8940 3675 8943 3676 8943 3677 8944
3683 8947 3695 8917 3680 8910 3679 8912
3676 8912 3675 8913 3676 8917 3674 8920
TIME...MOT...LOC 0011Z 251DEG 29KT 3683 8923
$$
DieganWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 30, 12:15 PM CDT, 6 hours 27 minutes earlier. Its key messages:
- A major severe storm outbreak remains expected later this afternoon through evening. Large hail, damaging winds, and tornadoes will all be possible.
- Thunderstorms return to the forecast Wednesday through Saturday. Severe storms remain possible Wednesday into Wednesday night and flooding is increasingly likely in the days following due to multiple rounds of heavy rainfall.
Area forecast discussion, Mar 30, 12:15 PM CDT, 6 hours 27 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1215 PM CDT Sun Mar 30 2025 .KEY MESSAGES... - A major severe storm outbreak remains expected later this afternoon through evening. Large hail, damaging winds, and tornadoes will all be possible. - Thunderstorms return to the forecast Wednesday through Saturday. Severe storms remain possible Wednesday into Wednesday night and flooding is increasingly likely in the days following due to multiple rounds of heavy rainfall. && .DISCUSSION... Issued at 1215 PM CDT Sun Mar 30 2025 Our potential for severe storms remains unchanged as this major system makes entry and passage later this afternoon and evening. Shear really picks up best after 21z, which is when moisture return and instability is peaking just as the cold front makes entry. All the CAMs have some form or fashion of a couple line segments taking shape and moving over the area with likely damaging winds, large hail, and potentially large/long-tracked tornadoes. It looks like with time the system evolves into a line/LEWP as the evening wears on, with embedded circulations remaining a concern. And while some modeling (NAM for ex) lingers it after midnight, most modeling suggests the worst of it is past by then. After a brief reprieve for a work week starting recovery, we fire back up again by mid week. Wednesday into Wednesday night still looks like the best time frame for our next potentially major severe weather outbreak, with our entire region under a 30% Enhanced outlook. All modes severe will again be in play. The other component that comes into greater focus on the back half of the week is heavy rain and flooding potential. The models have been consistently signalling numerous rounds of showers/storms producing multiple inches of rainfall for the area in the Wednesday-Saturday time frame. Projected storm totals of 4-8" are not out of the question, and this will lead to river and flash flooding issues. An ESF transitioning to a Flood Watch looks to be soon forthcoming...as that message will without doubt be amplified in the coming days. && .AVIATION /18Z TAFS THROUGH 18Z MONDAY/... Issued at 1215 PM CDT Sun Mar 30 2025 Base restrictions already in play will continue with IFR to MVFR CIGS prevailing, depsite occasional warm sector BINOVC that may present at times. Scattered showers become prevalant thunderstorms as the front nears/makes passage later this afternoon/evening into the overnight. Gusty south to southwest winds ahead of the front shift to northwest after passage, though some gusts may come in with it as well. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Mar 30, 2:48 PM CDT, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 248 PM CDT Sun Mar 30 2025 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-311000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 248 PM CDT Sun Mar 30 2025 /348 PM EDT Sun Mar 30 2025/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A major severe weather event is expected, and tornado watches are in effect, refer to the watch for details. Tornadoes, some strong and long track, very large hail in excess of 2 inches in diameter, and damaging winds are all possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms reenter the forecast Wednesday through Saturday, including the possibility of severe storms Wednesday into Wednesday night. In addition, a significant heavy rainfall and flooding scenario is becoming more likely due to several rounds of heavy rainfall anticipated Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested.
In the hours before
Local storm report, Mar 30, 5:56 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
556 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM Hail 2 NW Melody Hill 38.05N 87.53W
03/30/2025 E0.88 Inch Vanderburgh IN Public
&&
BMLocal storm report, Mar 30, 5:57 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
557 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM Hail 1 NNE Dexter 36.80N 89.96W
03/30/2025 M0.70 Inch Stoddard MO Trained Spotter
&&
BMLocal storm report, Mar 30, 6:00 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
600 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM Hail 2 WSW Cynthiana 38.17N 87.74W
03/30/2025 M0.88 Inch Posey IN Trained Spotter
&&
BMLocal storm report, Mar 30, 6:01 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
601 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM Hail 5 NNE Melody Hill 38.09N 87.48W
03/30/2025 E1.00 Inch Vanderburgh IN Public
Pea to quarter size hail reported 2 miles
northeast of the airport.
&&
CWLocal storm report, Mar 30, 6:02 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
602 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM Hail 1 SW Bernie 36.67N 89.98W
03/30/2025 E1.50 Inch Stoddard MO Public
Report from mPING: Ping Pong Ball (1.50
in.).
&&
CWLocal storm report, Mar 30, 6:10 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
610 PM CDT Sun Mar 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM Hail Delta 37.20N 89.74W
03/30/2025 M0.88 Inch Cape Girardeau MO Trained Spotter
&&
BMThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:00 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 33 min |
| Mar 30, 4:13 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 47 min |
| Mar 30, 4:23 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Wayne | 52 min |
| Mar 30, 4:38 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 52 min |
| Mar 30, 4:49 PM CDT | Tornado Warning | PAH | Butler, Ripley | 41 min |
| Mar 30, 4:55 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley | 50 min |
| Mar 30, 4:59 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 46 min |
| Mar 30, 5:15 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Scott, Stoddard, Wayne | 45 min |
| Mar 30, 5:21 PM CDT | Tornado Warning | PAH | Butler, New Madrid, Stoddard | 39 min |
| Mar 30, 5:27 PM CDT | Severe Thunderstorm Warning | PAH | Butler, New Madrid, Scott, Stoddard | 48 min |
| Mar 30, 5:43 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 47 min |
| Mar 30, 5:55 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 50 min |
| Mar 30, 5:57 PM CDT | Tornado Warning | PAH | Mississippi, New Madrid, Stoddard | 48 min |
| Mar 30, 6:03 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Mississippi, Scott, Stoddard | 42 min |
| Mar 30, 6:03 PM CDT | Tornado Warning | PAH | Scott | 27 min |
| Mar 30, 6:15 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid, Stoddard | 45 min |
| Mar 30, 6:53 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 52 min |
| Mar 30, 6:56 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid, Stoddard | 49 min |
| Mar 30, 6:22 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Livingston, McCracken | 38 min |
| Mar 30, 6:24 PM CDT | Tornado Warning | PAH | Ballard, McCracken | 12 min |
| Mar 30, 6:48 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston, McCracken | 42 min |
Nearby
Tornado Warnings in Missouri, 2025Tornado Warnings in Kentucky, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.